Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

January 12, 2016Genesee County, Orleans County, Wyoming County, New York

NWS Buffalo, NY issued this special weather statement at Jan 12, 2016, 12:37 PM EST for Genesee County, Orleans County, Wyoming County, New York. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2016, 12:37 PM EST (17:37 UTC)
Expired
Jan 12, 2016, 2:00 PM EST
In force
83 min
Issued by
NWS Buffalo, NY

Counties Genesee County, NY, Orleans County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 40 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS81 KBUF 121737
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1237 PM EST TUE JAN 12 2016
 
NYZ002-011-012-121900-
ORLEANS-WYOMING-GENESEE-
1237 PM EST TUE JAN 12 2016

...A SNOW SQUALL WILL IMPACT ORLEANS...GENESEE AND WYOMING
COUNTIES...

A SNOW SQUALL WAS MOVING TOWARD ORLEANS...GENESEE AND WYOMING
COUNTIES.  WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30
MPH...CREATING WHITEOUT CONDITIONS.  THE SQUALL MAY ONLY LAST AN
HOUR OR SO...BUT SIGNIFICANT LAKE EFFECT SNOW WILL DEVELOP BEHIND
THIS LINE...AND IMPACT PORTIONS OF ORLEANS AND GENESEE COUNTIES
LATER THIS AFTERNOON...BEFORE HEADING SOUTH THROUGH WYOMING COUNTY.
EXPECT SNOW RATES OF 2-3 INCHES PER HOUR WITH EITHER EVENT...ALONG
WITH WHITEOUT CONDITIONS AT TIMES. 

LOCATIONS IMPACTED INCLUDE...
BATAVIA...MEDINA...ALBION...DARIEN LAKES STATE PARK...LE ROY...
PEMBROKE...PERRY...WARSAW...BENNINGTON AND ATTICA.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48.
 
USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THIS
EVENING WHEN THE BAND MOVES SOUTH INTO THE SOUTHERN TIER. 

LAT...LON 4337 7845 4336 7803 4266 7798 4262 7846
TIME...MOT...LOC 1734Z 265DEG 20KT 4300 7860 
$$

ZAFF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 12, 10:02 AM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Jan 12, 10:02 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1002 AM EST TUE JAN 12 2016

.SYNOPSIS...
A CLIPPER WILL MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY
THIS EVENING WITH SOME WIDESPREAD LIGHT SNOW...WHILE HEAVIER LAKE
ENHANCED SNOW SHIFTS SOUTHWARD ACROSS AREAS NORTHEAST AND EAST OF
THE LAKES. FOLLOWING THIS...LOCALLY HEAVY LAKE EFFECT SNOW WILL
MOVE SOUTHEAST OF THE LAKES TONIGHT INTO WEDNESDAY... WITH A SHIFT
OF THE SNOW BANDS TO THE NORTH AGAIN LATE WEDNESDAY OR WEDNESDAY
NIGHT. LAKE EFFECT SNOW IS EXPECTED TO CONTINUE TO AFFECT PORTIONS
OF WESTERN NEW YORK THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM...KBUF RADAR SHOWS THE LAKE ERIE LAKE SNOWS ALREADY
ORGANIZING QUITE NICELY OVER THE NIAGARA PENINSULA...WHERE SOME
EMBEDDED LIGHTNING AND THUNDER HAS BEEN NOTED AT POINTS OVER THE
PAST COUPLE OF HOURS. THIS BAND IS JUST NOW STARTING TO ENTER
NIAGARA COUNTY...AND WILL CONTINUE TO SLOWLY EASE ITS WAY
SOUTHEASTWARD THROUGH THE MIDDAY HOURS.

AT THIS POINT HAVE JUST TWEAKED THE FORECAST TO KEEP THINGS IN
LINE WITH RECENT OBSERVATIONAL TRENDS...WITH NO REAL CHANGES
OTHERWISE.

WIDESPREAD LIGHT SNOW FROM A CLIPPER SYSTEM WILL DELIVER A
COATING TO ABOUT AN INCH OF SNOW THROUGH EARLY AFTERNOON.
LAKE ENHANCEMENT NORTHEAST OF LAKE ERIE...COMBINED WITH A
FRONTAL PASSAGE LATER IN THE AFTERNOON SHOULD ALLOW FOR SOME
SHORT-LIVED BUT IMPRESSIVE SNOW RATES OVER THE NIAGARA FRONTIER.
NORMALLY THE CLIPPER WOULD ONLY DROP A FEW INCHES AS IT QUICKLY
MOVES THROUGH...BUT WITH LAKE EQUILIBRIUM LEVELS SOARING TO ABOVE
15 KFT WITH A WELL ALIGNED WSW FLOW...THE COMBINATION OF SYNOPTIC
SNOW...LAKE ENHANCEMENT...AND FRONTAL PASSAGE WILL AID TO BOOST THE
SNOW AMOUNTS ABOVE MODEL QPF. DAYTIME AMOUNTS SHOULD REACH 3-6
INCHES...MUCH OF THIS OCCURRING IN THE AFTERNOON HOURS...WITH
LESSER AMOUNTS OVER ORLEANS AND GENESEE COUNTIES.

LATER ON IN THE DAY...LAKE EFFECT ENHANCEMENT WILL ALSO START TO
TAKE SHAPE NORTHEAST OF LAKE ONTARIO AS THE FLOW BEGINS TO BECOME
SOUTHWESTERLY.

LAKE SNOWS WILL LINGER THIS AFTERNOON THROUGH EARLY EVENING ALONG
THE EASTERN/NORTHEASTERN PORTIONS OF THE LAKESHORE...IMPACTING THE
SOUTHERN HALF OF METRO BUFFALO AND ITS SOUTHERN SUBURBS ONWARD TO
THE SOUTHERN TIER COUNTIES AND ALSO NORTHERN LEWIS AND MOST OF
JEFFERSON COUNTIES...ESPECIALLY WATERTOWN AND FORT DRUM. TRAVEL WILL
BE DIFFICULT ALONG THE THRUWAY FROM BATAVIA TO BUFFALO AND ONWARD TO
THE NY/PA LINE AS WELL AS THE NORTHERN STRETCH OF I-81 LATE THIS
AFTERNOON AND EVENING.

THE SNOW BAND WILL BE ON THE MOVE SOUTHWARD AFTER 8PM TO 9PM AS
BOUNDARY LAYER FLOW BECOME NORTHWESTERLY. EXPECT AN INTENSIFICATION
OF THE LAKE SNOW...ESPECIALLY IN THE SOUTHEAST CORNER OF LAKE
ONTARIO WHERE THERE WILL BE AN UPSTREAM CONNECTION TO NORTHERN LAKE
HURON AND GEORGIAN BAY. THERE WILL LIKELY BE A SECONDARY PLUME
DEVELOPING ACROSS THE NIAGARA FRONTIER IN RESPONSE TO A CONTINUATION
OF LAKE SNOW FROM CENTRAL LAKE HURON.

TEMPERATURES TODAY WILL GENERALLY BE IN THE MID 20S TO LOWER 30S AS
SOMEWHAT MILDER CONDITIONS ACCOMPANY THE CLIPPER SYSTEM.
TEMPERATURES TONIGHT WILL FALL BACK TO THE MID TO LOWER TEENS...AND
SOME SINGLE NUMBERS.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
...MORE LAKE EFFECT SNOW...

OFF LAKE ERIE...

GENERAL WESTERLY FLOW WEDNESDAY MORNING WILL FOCUS THE MOST INTENSE
LAKE BAND ACROSS CHAUTAUQUA AND WESTERN CATTARAUGUS COUNTIES. THIS
BAND WILL THEN DRIFT NORTHWARD INTO SOUTHERN ERIE AND WESTERN
WYOMING COUNTIES AS THE FLOW BACKS A BIT DURING THE AFTERNOON.
SNOWFALL RATES IN EXCESS OF 2 INCHES PER HOUR ARE LIKELY AS A SINGLE
INTENSE LAKE BAND IS EXPECTED.

BY WEDNESDAY NIGHT...THE LAKE BAND WILL CONTINUE TO DRIFT NORTH AND
WILL APPROACH THE METRO BUFFALO AND BATAVIA AREAS. FAVORABLE LAKE
PARAMETERS BEGIN TO DROP OFF SUGGESTING THERE WILL BE A WEAKENING
TREND TO THE LAKE SNOWS...BUT ACCUMULATIONS COULD STILL BE ON THE
ORDER OF A FEW INCHES.

THURSDAY...A CONTINUED DECREASE IN INTENSITY TO THE LAKE SNOW BAND
IS EXPECTED AS THERMAL PROFILES DO WARM. A GENERAL WEST SOUTHWEST
FLOW SHOULD MAINTAIN THE BAND IN BETWEEN BUFFALO-BATAVIA ON THE
NORTH END AND DUNKIRK-SPRINGVILLE ON THE SOUTH END.

OFF LAKE ONTARIO...

WEST NORTHWEST FLOW WEDNESDAY MORNING WILL FOCUS THE MOST INTENSE
LAKE BAND ACROSS SOUTHERN OSWEGO...NORTHERN CAYUGA...AND NORTHEAST
WAYNE COUNTIES. STRONG INSTABILITY MAY PRODUCE SNOWFALL RATES IN
EXCESS OF 3 INCHES PER HOUR. WEDNESDAY AFTERNOON THIS BAND SHOULD
REMAIN STRONG AS IT DRIFTS NORTHWARD ACROSS OSWEGO COUNTY.

BY WEDNESDAY NIGHT THE LAKE BAND WILL DRIFT FARTHER NORTH TO THE TUG
HILL REGION AND MAINTAIN ITS INTENSITY.

THURSDAY...A GRADUAL DECREASE WILL OCCUR IN THE OVERALL INTENSITY OF
THE LAKE BAND AS WARM AIR ADVECTION BEGINS. THE BAND SHOULD MAINTAIN
ITS POSITION ACROSS THE NORTHERN TUG HILL REGION TO NEAR WATERTOWN.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT AND FRIDAY SOME LIGHT SCATTERED SNOW SHOWERS MAY
LINGER ACROSS MUCH OF THE AREA AS A WARM FRONT MOVES SLOWLY
NORTHEAST ACROSS THE LOWER LAKES...BUT BY THIS TIME THE LAKE EFFECT
SNOW SHOULD HAVE ENDED AS THE AIRMASS ALOFT BECOMES TOO WARM TO
SUPPORT A LAKE RESPONSE.

FRIDAY NIGHT AND SATURDAY LATEST MODEL GUIDANCE CONTINUES TO SUGGEST
A STRONGER LOW WILL MOVE NORTHEAST OUT OF THE OHIO VALLEY WITH A
SURFACE LOW MOVING OVER OR JUST NORTHWEST OF BUFFALO. THIS WOULD
ALLOW A BRIEF PUSH OF MILDER AIR TO MOVE INTO THE REGION SATURDAY
WITH WITH ANY LIGHT SNOW POSSIBLY CHANGING OVER TO RAIN AS
TEMPERATURES APPROACH 40.

FOLLOWING THIS SYSTEM MUCH COLDER AIR WILL BUILD BACK IN FOR SUNDAY
AND MONDAY WITH RENEWED NORTHWEST FLOW LAKE EFFECT SNOW. THE 12Z GFS
SOLUTION WITH A STRONG LOW OVER SOUTHERN ONTARIO AND EXTENSIVE WRAP
AROUND SNOW FOR SUNDAY HAS LITTLE SUPPORT FROM THE ECMWF SOLUTION
AND FOR NOW WILL FOLLOW THE ECMWF IDEA.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
A CLIPPER SYSTEM WILL BRING A GENERAL SNOW TO THE AREA THIS
MORNING...WITH MVFR FLIGHT CONDITIONS IN THE WEST INITIALLY...THEN
LOWER CEILINGS SPREADING EASTWARD. AFTER AN ARCTIC FRONT FOLLOWING
THE CLIPPER CROSSES THE REGION DURING THE AFTERNOON HOURS...LAKE
ENHANCEMENT...AND THEN PURE LAKE EFFECT SNOW WILL COMMENCE...WITH
MORE CONCENTRATED AREAS OF IFR OR LOWER FLIGHT CONDITIONS WITHIN
BANDS OF LAKE EFFECT SNOW. THESE BANDS OF SNOW WILL BE NEAR
KBUF/KIAG AND KART EARLY AFTERNOON... DROPPING SOUTHWARD THROUGH
THE AFTERNOON AND EVENING HOURS. BY THE OVERNIGHT HOURS THE BAND
OF SNOW WILL BE IMPACTING THE KJHW AIRFIELD...WHILE OFF LAKE
ONTARIO...THE BAND OF SNOW WILL LINGER NEAR OR JUST SOUTH OF KART
THROUGH THE FIRST HALF OF THE NIGHT.

AFTER THE LAKE SNOW BANDS SHIFT SOUTHWARD AFTER 03Z... LARGELY
VFR FLIGHT CONDITIONS WILL EXIST ACROSS KBUF/KIAG/KROC AIRFIELDS.
THERE WILL BE POSSIBLE SNOW NEAR KIAG LATE TONIGHT FROM A
NORTHWEST FLOW OFF GEORGIAN BAY.

OUTLOOK...
WEDNESDAY...LAKE EFFECT SNOW SOUTHEAST OF THE LAKES.
THURSDAY...LAKE EFFECT SNOW EAST OR NORTHEAST OF THE LAKES.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY...VFR/MVFR WITH A CHANCE OF RAIN AND SNOW SHOWERS.

&&

.MARINE...
EXPECT WINDS TO INCREASE AGAIN TO GALE FORCE THIS AFTERNOON AND EVENING
AS A CLIPPER MOVES ACROSS THE REGION. WINDS WILL BECOME SOUTHWESTERLY...
THEN VEER TO NORTHWESTERLY BEHIND THE CLIPPER TONIGHT THROUGH WEDNESDAY
BEFORE ONCE AGAIN WEAKENING.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 4 AM EST THURSDAY FOR NYZ012-
     085.
     LAKE EFFECT SNOW WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
     THURSDAY FOR NYZ007-008.
     LAKE EFFECT SNOW WARNING FROM 6 PM THIS EVENING TO 1 PM EST
     THURSDAY FOR NYZ006.
     LAKE EFFECT SNOW WARNING FROM 8 PM THIS EVENING TO 7 PM EST
     WEDNESDAY FOR NYZ004-005.
     LAKE EFFECT SNOW ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NYZ002-011.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
     NYZ001-010.
     LAKE EFFECT SNOW WARNING UNTIL 10 PM EST WEDNESDAY FOR NYZ019-
     020.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR LEZ020.
         GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR
         LOZ030.
         GALE WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
         WEDNESDAY FOR LOZ043>045-063>065.
         GALE WARNING UNTIL 10 AM EST WEDNESDAY FOR LOZ042-062.

&&

SYNOPSIS...JJR/WCH/ZAFF
NEAR TERM...JJR/WCH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...THOMAS/WCH
MARINE...JJR/WCH/ZAFF
Hazardous weather outlook, Jan 12, 4:32 AM EST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
432 AM EST TUE JAN 12 2016

NYZ007-008-130945-
JEFFERSON-LEWIS-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-130945-
NIAGARA-NORTHERN ERIE-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-013-014-021-130945-
MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
432 AM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ002-011-130945-
ORLEANS-GENESEE-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-130945-
WAYNE-NORTHERN CAYUGA-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-130945-
OSWEGO-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-130945-
CHAUTAUQUA-CATTARAUGUS-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
10 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-130945-
WYOMING-SOUTHERN ERIE-
432 AM EST TUE JAN 12 2016

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-130945-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
432 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-130945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
432 AM EST TUE JAN 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-130945-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
432 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042-062-130945-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
432 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jan 12, 11:35 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1135 AM EST TUE JAN 12 2016

NYZ001-010-085-121800-
SOUTHERN ERIE-NIAGARA-NORTHERN ERIE-
1135 AM EST TUE JAN 12 2016

...A SNOW SQUALL WILL IMPACT ERIE AND NIAGARA COUNTIES...

AT 1130 AM EST...A SNOW SQUALL WAS MOVING TOWARD THE BUFFALO METRO
REGION. WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30
MPH...CREATING WHITEOUT CONDITIONS.  THE SQUALL MAY ONLY LAST AN
HOUR OR SO...BUT SIGNIFICANT LAKE EFFECT SNOW WILL DEVELOP BEHIND
THIS LINE...AND IMPACT MUCH OF THE BUFFALO METRO AREA INTO THE
AFTERNOON.  EXPECT SNOW RATES OF 2-3 INCHES PER HOUR WITH EITHER
EVENT...ALONG WITH WHITEOUT CONDITIONS AT TIMES.

LOCATIONS IMPACTED INCLUDE...

BUFFALO...CHEEKTOWAGA...NIAGARA FALLS...WEST SENECA...NORTH
TONAWANDA...CLARENCE...LOCKPORT...LACKAWANNA...KENMORE AND DEPEW.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 57A AND 49.

USE EXTRA CAUTION IF YOU MUST TRAVEL THIS AFTERNOON. RAPID CHANGES
IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY TO LEAD TO
ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THIS EVENING WHEN THE BAND
MOVES SOUTH OF THE NIAGARA FRONTIER.

LAT...LON 4265 7906 4269 7905 4274 7892 4279 7885
      4282 7887 4284 7886 4287 7889 4293 7890
      4299 7894 4302 7889 4305 7890 4307 7895
      4306 7896 4308 7907 4314 7904 4326 7906
      4336 7863 4337 7848 4265 7850 4257 7913
TIME...MOT...LOC 1630Z 243DEG 35KT 4292 7881

ZAFF
Local storm report, Jan 12, 12:17 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1217 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             7 SW ATTICA             42.79N  78.38W
01/12/2016  M4.5 INCH        WYOMING            NY   COOP OBSERVER

&&

EVENT NUMBER BUF1600208

DK
Local storm report, Jan 12, 12:30 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1230 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             BEAVER FALLS            43.88N  75.43W
01/12/2016  M12.0 INCH       LEWIS              NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1600209

DK
Local storm report, Jan 12, 12:33 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1233 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             BLACK RIVER             44.01N  75.80W
01/12/2016  M6.0 INCH        JEFFERSON          NY   SNOW SPOTTER

&&

EVENT NUMBER BUF1600210

DK
Local storm report, Jan 12, 12:34 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1234 PM EST TUE JAN 12 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             COPENHAGEN              43.85N  75.72W
01/12/2016  M25.4 INCH       LEWIS              NY   COOP OBSERVER

&&

EVENT NUMBER BUF1600211

DK
Special weather statement, Jan 12, 12:37 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1237 PM EST TUE JAN 12 2016

NYZ002-011-012-121900-
ORLEANS-WYOMING-GENESEE-
1237 PM EST TUE JAN 12 2016

...A SNOW SQUALL WILL IMPACT ORLEANS...GENESEE AND WYOMING
COUNTIES...

A SNOW SQUALL WAS MOVING TOWARD ORLEANS...GENESEE AND WYOMING
COUNTIES.  WINDS WITHIN THIS SQUALL WILL GUST TO OR ABOVE 30
MPH...CREATING WHITEOUT CONDITIONS.  THE SQUALL MAY ONLY LAST AN
HOUR OR SO...BUT SIGNIFICANT LAKE EFFECT SNOW WILL DEVELOP BEHIND
THIS LINE...AND IMPACT PORTIONS OF ORLEANS AND GENESEE COUNTIES
LATER THIS AFTERNOON...BEFORE HEADING SOUTH THROUGH WYOMING COUNTY.
EXPECT SNOW RATES OF 2-3 INCHES PER HOUR WITH EITHER EVENT...ALONG
WITH WHITEOUT CONDITIONS AT TIMES.

LOCATIONS IMPACTED INCLUDE...
BATAVIA...MEDINA...ALBION...DARIEN LAKES STATE PARK...LE ROY...
PEMBROKE...PERRY...WARSAW...BENNINGTON AND ATTICA.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 48A AND 48.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOW
SQUALL. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS
ARE LIKELY TO LEAD TO ACCIDENTS. CONSIDER DELAYING TRAVEL UNTIL THIS
EVENING WHEN THE BAND MOVES SOUTH INTO THE SOUTHERN TIER.

LAT...LON 4337 7845 4336 7803 4266 7798 4262 7846
TIME...MOT...LOC 1734Z 265DEG 20KT 4300 7860

ZAFF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 7:25 PM ESTSpecial Weather StatementBUFLewis110 min
Jan 11, 10:34 PM ESTSpecial Weather StatementBUFJefferson, Lewis116 min
Jan 12, 12:55 AM ESTSpecial Weather StatementBUFJefferson110 min
Jan 12, 9:41 AM ESTSpecial Weather StatementBUFNiagara109 min
Jan 12, 11:35 AM ESTSpecial Weather StatementBUFErie, Niagara85 min
Jan 12, 12:46 PM ESTSpecial Weather StatementBUFCattaraugus89 min
Jan 12, 1:06 PM ESTSpecial Weather StatementBUFLivingston, Monroe24 min
Jan 12, 1:50 PM ESTSpecial Weather StatementBUFAllegany, Livingston, Monroe, Ontario, Wayne85 min
Jan 12, 2:57 PM ESTSpecial Weather StatementBUFJefferson, Lewis, Oswego108 min
Jan 12, 3:49 PM ESTLake Effect Snow WatchBUFErie12 hr
Jan 12, 3:49 PM ESTLake Effect Snow AdvisoryBUFMonroe21 hr

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.